MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 3MM X 5.4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 3MM X 5.4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100305
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization and during the resheathing of a 3mm x 5.4cm micrusframe10 coil (mfr100305, l16030), the introducer failed to be rezipped.There was no patient injury reported.The complaint was accompanied by a photo, the image was visually analyzed.No apparent damage could be appreciated in the picture.The device appears to be in good normal conditions, no abnormalities could be noted.A manufacturing record evaluation was performed for the finished device l16030 number, and no non-conformances related to the reported complaint condition were identified.One non-sterile micrusframe10 3mm x 5.4cm was received inside of a pouch.The device was visually inspected and the dpu was found protruding and with several kinks, the introducer was found partially zipped in good conditions.Then a microscopic inspection was performed, the embolic coil was found stretched and protruding from the introducer, no other damages could be observed on the device.The marker band was found at 40cm from hub, and it was found within specification.The complaint reported by the customer ¿coil introducer- zipping difficulty-rezipping" was confirmed since the device was not able to be re-sheathed due to the kinked conditions noted on the dpu.The kinked condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggests that the failure reported could be related to the manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization and during the resheathing of a 3mm x 5.4cm micrusframe10 coil (mfr100305, l16030), the introducer failed to be rezipped.There was no patient injury reported.Based on the device analysis of the product received, the embolic coil was found stretched.

Brand Name
MICRUSFRAME10 3MM X 5.4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11228791
Report Number3008114965-2021-00048
Device Sequence Number14345506
Product Code KRD
UDI-Device Identifier10886704077800
UDI-Public10886704077800
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberMFR100305
Device Catalogue NumberMFR100305
Device Lot NumberL16030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2021
Initial Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1